Alert archive / Texas / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 37, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Mar 21, 2020, 10:08 AM CDT for Atascosa County, Karnes County, Wilson County, Texas. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 21, 2020, 10:08 AM CDT (15:08 UTC)
- Expired
- Mar 21, 2020, 10:45 AM CDT
- In force
- 37 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Atascosa County, TX, Karnes County, TX, Wilson County, TX
The radar
The Austin/San Antonio radar (KEWX), 96 km from the middle of the area, began a volume at 15:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 3.1 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 465 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 344 m²/s²
- 0-3 km storm-relative helicity
- 425 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.9
The text
As transmitted.
761
WUUS54 KEWX 211508
SVREWX
TXC013-255-493-211545-
/O.NEW.KEWX.SV.W.0037.200321T1508Z-200321T1545Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
1008 AM CDT Sat Mar 21 2020
The National Weather Service in Austin San Antonio has issued a
* Severe Thunderstorm Warning for...
West central Karnes County in south central Texas...
Southeastern Atascosa County in south central Texas...
South central Wilson County in south central Texas...
* Until 1045 AM CDT.
* At 1008 AM CDT, a severe thunderstorm was located 7 miles north of
Esseville, or 7 miles northeast of Campbellton, moving northeast at
20 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* Locations impacted include...
Floresville, Poth, Campbellton, Falls City, Cestohowa, Hobson,
Peggy, Paweleville, Deweesville, Fashing, Pana Maria and Coy City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 2876 9832 2917 9813 2901 9783 2871 9820
2871 9821
TIME...MOT...LOC 1508Z 207DEG 16KT 2879 9819
HAIL...1.00IN
WIND...<50MPH
$$2 follow-up statements
835
WWUS54 KEWX 211533
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
1033 AM CDT Sat Mar 21 2020
TXC013-211542-
/O.CAN.KEWX.SV.W.0037.000000T0000Z-200321T1545Z/
Atascosa TX-
1033 AM CDT Sat Mar 21 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ATASCOSA COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 2889 9820 2893 9824 2917 9813 2901 9783
2882 9806
TIME...MOT...LOC 1532Z 206DEG 17KT 2894 9812
$$
TXC255-493-211545-
/O.CON.KEWX.SV.W.0037.000000T0000Z-200321T1545Z/
Karnes TX-Wilson TX-
1033 AM CDT Sat Mar 21 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 AM CDT
FOR WEST CENTRAL KARNES AND SOUTH CENTRAL WILSON COUNTIES...
At 1032 AM CDT, a severe thunderstorm was located near Falls City, or
9 miles south of Poth, moving northeast at 20 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is possible.
Locations impacted include...
Floresville, Poth, Falls City, Cestohowa, Hobson, Paweleville,
Deweesville, Pana Maria and Coy City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 2889 9820 2893 9824 2917 9813 2901 9783
2882 9806
TIME...MOT...LOC 1532Z 206DEG 17KT 2894 9812
HAIL...1.00IN
WIND...<50MPH
$$
KCW211
WWUS54 KEWX 211539
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
1039 AM CDT Sat Mar 21 2020
TXC255-493-211549-
/O.EXP.KEWX.SV.W.0037.000000T0000Z-200321T1545Z/
Karnes TX-Wilson TX-
1039 AM CDT Sat Mar 21 2020
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL KARNES AND SOUTH
CENTRAL WILSON COUNTIES WILL EXPIRE AT 1045 AM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However small hail
is still possible with this thunderstorm.
LAT...LON 2889 9820 2893 9824 2917 9813 2901 9783
2882 9806
TIME...MOT...LOC 1539Z 207DEG 16KT 2896 9811
$$
KCWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 21, 6:49 AM CDT, 3 hours 19 minutes earlier.
Area forecast discussion, Mar 21, 6:49 AM CDT, 3 hours 19 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 649 AM CDT Sat Mar 21 2020 .UPDATE... Please see the 12Z aviation forecast discussion below. && .AVIATION... Light shower activity continues to slowly develop early this morning. Coverage is still fairly low along the I-35 corridor and we will only mention VCSH through this morning. Shower activity will increase during the afternoon hours and we will continue to mention prevailing SHRA along with IFR cigs. We did opt to add a TEMPO group for TSRA between 20-01Z based on recent HREF data. Cigs remain IFR through the late evening and early morning hours on Sunday as -DZ and BR develop. For DRT, shower activity will be quicker to develop as cigs drop into IFR by late morning. We did not mention TSRA at DRT as it appears the better chance for storms will remain east of the terminal. Showers should end by early evening, but with developing -DZ and BR, cigs will remain IFR. && .PREV DISCUSSION... /ISSUED 408 AM CDT Sat Mar 21 2020/ SHORT TERM (Today through Sunday)... Light showers are noted from the Rio Grande plains eastward into the coastal plains and Highway 77 corridor early this morning. We will see a steady increase in shower activity from the southwest to the northeast today as isentropic ascent increases. With above normal moisture in place (precipitable water values 1-1.5"), beneficial rains are in store today. Rainfall amounts will be highest along and east of I-35, with some localized amounts near 2" possible in the coastal plains. We do not expect any significant flooding concerns, other than perhaps a low potential for some minor flooding of low- lying and normally flood prone areas. Given the ongoing drought across the region, any rainfall will be beneficial to the region. With the rain, cool north winds and cloud cover, highs today will remain below normal, with 50s in store for most areas. Rain chances begin to decrease late tonight into early Sunday morning and will be confined to areas mainly along and east of Highway 281. With wet ground across the region, we do expect fog development tonight into Sunday morning. We can't rule out a stray shower or two on Sunday, and will only mention a 20% chance for areas generally east of the I-35/I-37 corridors. Southerly winds return on Sunday and this will result in highs quickly warming into the upper 60s to upper 70s. LONG TERM (Sunday Night through Friday)... With ridging building in, the long term forecast becomes warm and dry with little to no rain chances through the week. Temperatures increase daily into the late week with highs in the 90s by Wednesday and Thursday. Another approaching shortwave dips into the Plains next Friday bringing a cold front that should lead us into a cooler weekend. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 54 53 75 64 80 / 100 90 20 10 - Austin Bergstrom Intl Airport 56 53 76 63 81 / 100 90 20 10 10 New Braunfels Muni Airport 54 53 76 63 81 / 90 90 20 - - Burnet Muni Airport 52 50 73 60 78 / 90 80 10 - - Del Rio Intl Airport 57 54 77 59 84 / 50 10 0 0 - Georgetown Muni Airport 54 52 74 62 79 / 90 90 20 10 - Hondo Muni Airport 56 52 76 61 84 / 90 70 10 0 - San Marcos Muni Airport 54 53 76 63 81 / 100 90 20 10 - La Grange - Fayette Regional 60 58 79 66 82 / 100 100 20 10 10 San Antonio Intl Airport 54 53 75 64 81 / 90 80 10 - - Stinson Muni Airport 55 53 77 64 83 / 90 80 10 - - && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term/Aviation...Platt Long-Term...YB
Hazardous weather outlook, Mar 21, 4:43 AM CDT, 5 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 443 AM CDT Sat Mar 21 2020 TXZ171>173-183>194-202>209-217>225-228-220945- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 443 AM CDT Sat Mar 21 2020 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. Rainfall chances will increase across south central Texas today. Rainfall amounts will be highest generally along and east of the I-35 corridor. Some minor flooding is possible in low-lying and normally flood prone areas. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, Mar 21, 9:17 AM CDT, 51 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
917 AM CDT Sat Mar 21 2020
TXZ220-222-211500-
Karnes TX-Atascosa TX-
917 AM CDT Sat Mar 21 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN KARNES AND
SOUTHEASTERN ATASCOSA COUNTIES UNTIL 1000 AM CDT...
At 916 AM CDT, Doppler radar was tracking a strong thunderstorm over
Whitsett, or 7 miles north of Choke Canyon, moving northeast at 20
mph.
Half inch hail will be possible with this storm.
Locations impacted include...
Karnes City, Campbellton, Coy City, Peggy, Deweesville, McCoy and
Fashing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2864 9834 2864 9842 2896 9840 2895 9825
2888 9819 2894 9812 2892 9788 2872 9803
2879 9810 2861 9833
TIME...MOT...LOC 1416Z 204DEG 19KT 2861 9830
KCWSpecial weather statement, Mar 21, 9:57 AM CDT, 11 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
957 AM CDT Sat Mar 21 2020
TXZ220>222-211600-
Karnes TX-Atascosa TX-Wilson TX-
957 AM CDT Sat Mar 21 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN KARNES...
SOUTHEASTERN ATASCOSA AND SOUTHWESTERN WILSON COUNTIES UNTIL 1100 AM
CDT...
At 957 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Campbellton, moving northeast at 20 mph.
Half inch hail will be possible with this storm.
Locations impacted include...
Poth, Campbellton, Falls City, Cestohowa, Hobson, Coy City, Peggy,
Paweleville, Deweesville, Fashing and Pana Maria.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Occasional cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2872 9835 2913 9823 2905 9784 2872 9803
2879 9810 2872 9819
TIME...MOT...LOC 1457Z 204DEG 19KT 2881 9820
KCWThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 21, 9:17 AM CDT | Special Weather Statement | EWX | Karnes | 43 min |
| Mar 21, 9:57 AM CDT | Special Weather Statement | EWX | Karnes | 63 min |
| Mar 21, 10:53 AM CDT | Special Weather Statement | EWX | Wilson | 37 min |
| Mar 21, 12:53 PM CDT | Areal Flood Advisory | EWX | DeWitt, Karnes | 112 min |
| Mar 21, 1:27 PM CDT | Severe Thunderstorm Warning | EWX | DeWitt, Lavaca | 14 min |
| Mar 21, 2:00 PM CDT | Severe Thunderstorm Warning | EWX | Lavaca | 21 min |
| Mar 21, 2:25 PM CDT | Areal Flood Advisory | EWX | DeWitt, Karnes | 4 hr |
| Mar 21, 2:30 PM CDT | Special Weather Statement | EWX | Kerr | 30 min |
| Mar 21, 3:19 PM CDT | Areal Flood Advisory | EWX | Lavaca | 3 hr |
| Mar 21, 3:29 PM CDT | Special Weather Statement | EWX | Gillespie | 31 min |
| Mar 21, 4:03 PM CDT | Special Weather Statement | EWX | Gillespie | 27 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.